The central limit theorem for Carleman's equation

H. P. McKean

Research output: Contribution to journalArticle

Abstract

The purpose of this paper is to discuss the analogy between the law of large numbers and the central limit theorem of classical probability theory on the one hand and the hydrodynamical approximations in the statistical mechanics of gases on the other. The chief illustration is provided by Carleman's model [2] for which the central limit approximation is a kind of non-linear Brownian motion regulated by ∂n/∂t=(n'/n).

Original languageEnglish (US)
Pages (from-to)54-92
Number of pages39
JournalIsrael Journal of Mathematics
Volume21
Issue number1
DOIs
StatePublished - Mar 1975

Fingerprint

Central limit theorem
Law of large numbers
Probability Theory
Approximation
Statistical Mechanics
Brownian motion
Analogy
Model
Gas

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

The central limit theorem for Carleman's equation. / McKean, H. P.

In: Israel Journal of Mathematics, Vol. 21, No. 1, 03.1975, p. 54-92.

Research output: Contribution to journalArticle

McKean, H. P. / The central limit theorem for Carleman's equation. In: Israel Journal of Mathematics. 1975 ; Vol. 21, No. 1. pp. 54-92.
@article{59f6e81305b643039c865f7ceb89c72d,
title = "The central limit theorem for Carleman's equation",
abstract = "The purpose of this paper is to discuss the analogy between the law of large numbers and the central limit theorem of classical probability theory on the one hand and the hydrodynamical approximations in the statistical mechanics of gases on the other. The chief illustration is provided by Carleman's model [2] for which the central limit approximation is a kind of non-linear Brownian motion regulated by ∂n/∂t=(n'/n)′.",
author = "McKean, {H. P.}",
year = "1975",
month = "3",
doi = "10.1007/BF02757134",
language = "English (US)",
volume = "21",
pages = "54--92",
journal = "Israel Journal of Mathematics",
issn = "0021-2172",
publisher = "Springer New York",
number = "1",

}

TY - JOUR

T1 - The central limit theorem for Carleman's equation

AU - McKean, H. P.

PY - 1975/3

Y1 - 1975/3

N2 - The purpose of this paper is to discuss the analogy between the law of large numbers and the central limit theorem of classical probability theory on the one hand and the hydrodynamical approximations in the statistical mechanics of gases on the other. The chief illustration is provided by Carleman's model [2] for which the central limit approximation is a kind of non-linear Brownian motion regulated by ∂n/∂t=(n'/n)′.

AB - The purpose of this paper is to discuss the analogy between the law of large numbers and the central limit theorem of classical probability theory on the one hand and the hydrodynamical approximations in the statistical mechanics of gases on the other. The chief illustration is provided by Carleman's model [2] for which the central limit approximation is a kind of non-linear Brownian motion regulated by ∂n/∂t=(n'/n)′.

UR - http://www.scopus.com/inward/record.url?scp=51249192577&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=51249192577&partnerID=8YFLogxK

U2 - 10.1007/BF02757134

DO - 10.1007/BF02757134

M3 - Article

VL - 21

SP - 54

EP - 92

JO - Israel Journal of Mathematics

JF - Israel Journal of Mathematics

SN - 0021-2172

IS - 1

ER -